Alert archive / Nevada / Excessive Heat Warnings in 2011
Excessive Heat Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this excessive heat warning at Aug 28, 2011, 3:39 AM MST for Mohave County, Arizona; Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Aug 29, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 3:39 AM MST (10:39 UTC)
- In effect from
- Aug 29, 2011, 11:00 AM MST
- Expired
- Aug 29, 2011, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 3639 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS75 KVEF 281039 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 339 AM PDT SUN AUG 28 2011 .CONSIDERABLE CLOUD COVER AND MOISTURE AROUND MUCH OF THE MOJAVE DESERT WILL KEEP TEMPERATURES BELOW EXCESSIVE LEVELS TODAY. DRIER CONDITIONS ARE EXPECTED TO DEVELOP MONDAY WHICH WILL ALLOW TEMPERATURES TO AGAIN APPROACH RECORD LEVELS. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-281800- /O.CAN.KVEF.EH.W.0002.000000T0000Z-110830T0300Z/ /O.NEW.KVEF.EH.W.0003.110829T1800Z-110830T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 339 AM PDT SUN AUG 28 2011 /339 AM MST SUN AUG 28 2011/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY BELOW 4000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED AN EXCESSIVE HEAT WARNING BELOW 4000 FEET FOR PORTIONS OF SOUTHERN NEVADA... SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MONDAY. THE EXCESSIVE HEAT WARNING PREVIOUSLY IN EFFECT FOR TODAY HAS BEEN CANCELLED. * EXPECTED TEMPERATURES: HIGH TEMPERATURES MONDAY ARE EXPECTED TO REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 116 AT LAKE MEAD AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109 TO 110 IN BARSTOW AND TWENTYNINE PALMS...PALMS...AROUND 115 IN LAKE HAVASU CITY AND AROUND 103 IN KINGMAN. OVERNIGHT LOWS BETWEEN 80 AND 90 DEGREES WILL PERSIST IN MOST OF THESE AREAS. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS MUCH OF THE MOJAVE DESERT THAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. * PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ JA
4 follow-up statements
152 WWUS75 KVEF 282008 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 108 PM PDT SUN AUG 28 2011 .CONSIDERABLE CLOUD COVER AND MOISTURE AROUND MUCH OF THE MOJAVE DESERT WILL KEEP TEMPERATURES BELOW EXCESSIVE HEAT LEVELS TODAY. DRIER CONDITIONS ARE EXPECTED TO DEVELOP MONDAY WHICH WILL ALLOW TEMPERATURES TO AGAIN APPROACH RECORD LEVELS. AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-291030- /O.CON.KVEF.EH.W.0003.110829T1800Z-110830T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 108 PM PDT SUN AUG 28 2011 /108 PM MST SUN AUG 28 2011/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ MONDAY BELOW 4000 FEET... AN EXCESSIVE HEAT WARNING BELOW 4000 FEET REMAINS IN EFFECT FROM 11 AM TO 8 PM MONDAY. * EXPECTED TEMPERATURES: HIGH TEMPERATURES MONDAY ARE EXPECTED TO REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 116 AT LAKE MEAD AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109 TO 110 IN BARSTOW AND TWENTYNINE PALMS...AROUND 115 IN LAKE HAVASU CITY AND AROUND 102 IN KINGMAN. OVERNIGHT LOWS BETWEEN 80 AND 90 DEGREES WILL PERSIST IN MOST OF THESE AREAS. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS MUCH OF THE MOJAVE DESERT. THE HEAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. * PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ MORGAN
849 WWUS75 KVEF 291107 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 407 AM PDT MON AUG 29 2011 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-291800- /O.CON.KVEF.EH.W.0003.110829T1800Z-110830T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 407 AM PDT MON AUG 29 2011 /407 AM MST MON AUG 29 2011/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING BELOW 4000 FEET... AN EXCESSIVE HEAT WARNING BELOW 4000 FEET REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING. * EXPECTED TEMPERATURES: HIGH TEMPERATURES TODAY ARE EXPECTED TO REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 114 AT LAKE MEAD AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109 TO 110 IN BARSTOW AND TWENTYNINE PALMS...AROUND 115 IN LAKE HAVASU CITY AND AROUND 101 IN KINGMAN. OVERNIGHT LOWS BETWEEN 80 AND 90 DEGREES WILL PERSIST IN MOST OF THESE AREAS. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS MUCH OF THE MOJAVE DESERT. THE HEAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. * PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
727 WWUS75 KVEF 291930 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT MON AUG 29 2011 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300300- /O.CON.KVEF.EH.W.0003.000000T0000Z-110830T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 1230 PM PDT MON AUG 29 2011 /1230 PM MST MON AUG 29 2011/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING BELOW 4000 FEET... AN EXCESSIVE HEAT WARNING BELOW 4000 FEET REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING. * EXPECTED TEMPERATURES: HIGH TEMPERATURES TODAY ARE EXPECTED TO REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 114 AT LAKE MEAD AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109 TO 110 IN BARSTOW AND TWENTYNINE PALMS...AROUND 115 IN LAKE HAVASU CITY AND AROUND 101 IN KINGMAN. OVERNIGHT LOWS BETWEEN 80 AND 90 DEGREES WILL PERSIST IN MOST OF THESE AREAS. * GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS MUCH OF THE MOJAVE DESERT. THE HEAT WILL STRESS THE BODY IF PRECAUTIONS ARE NOT TAKEN. * PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
997 WWUS75 KVEF 300256 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 756 PM PDT MON AUG 29 2011 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300400- /O.EXP.KVEF.EH.W.0003.000000T0000Z-110830T0300Z/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE... BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 756 PM PDT MON AUG 29 2011 /756 PM MST MON AUG 29 2011/ ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING BELOW 4000 FEET... THE EXCESSIVE HEAT WARNING BELOW 4000 FEET WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING. THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM AS TEMPERATURES HAVE FALLEN WELL OFF TODAY'S NEAR RECORD HIGH TEMPERATURES. $$ PIERCE
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Aug 27, 9:32 PM MST, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 27, 9:32 PM MST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
932 PM PDT SAT AUG 27 2011
.SYNOPSIS...MOIST AND UNSTABLE AIR IN PLACE WILL CONTINUE TO RESULT
IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE
EVENING. AN UPPER LEVEL LOW MOVING INTO OREGON WILL TURN THE FLOW
ALOFT TO THE SOUTHWEST AND THIS WILL HELP TO BRING DRIER AND MORE
STABLE AIR INTO THE WESTERN HALF OF THE AREA. HOWEVER...LINGERING
MOISTURE AND INSTABILITY WILL STILL LEAD TO A CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS OVER MOHAVE...CLARK AND LINCOLN COUNTIES
ON SUNDAY. EXCESSIVELY HOT AFTERNOON TEMPERATURES ARE EXPECTED
THROUGH MONDAY BEFORE TEMPERATURES DECREASE SLIGHTLY THE REST OF THE
WEEK.
&&
.UPDATE...ISOLATED THUNDERSTORMS CONTINUE ACROSS SOUTHERN
MOHAVE...CENTRAL NYE AND LINCOLN COUNTIES. THUNDERSTORMS ALONG AN
OUTFLOW BOUNDARY FROM A LARGE THUNDERSTORM OVER COCONINO COUNTY HAVE
NOT MADE MUCH WESTWARD MOTION IN THE PAST HOUR. IT APPEARS THESE
THUNDERSTORMS FOR THE MOST PART WILL DISSIPATE JUST EAST OF THE
MOHAVE COUNTY LINE FROM NOW UNTIL MIDNIGHT. MADE A FEW TWEAKS TO THE
LATE NIGHT NIGHT FORECAST AS CAN NOT RULE OUT AN ISOLATED
THUNDERSTORM IN THE AFOREMENTIONED COUNTIES THE REST OF TONIGHT.
LOOKS LIKE THE LAS VEGAS VALLEY WILL BE SPARED THE REST OF TONIGHT.
EVEN THOUGH WE DID NOT HIT EXCESSIVE HEAT CRITERIA IN LAS VEGAS
TODAY...NAM GUIDANCE CONTINUES TO SUPPORT TEMPERATURES MEETING OUR
EXCESSIVE HEAT CRITERIA TOMORROW AND MONDAY. UPDATE FOR THE REST OF
TONIGHT SHOULD HAVE GONE OUT AROUND THE BOTTOM OF THE HOUR.
&&
.PREV DISCUSSION...
248 PM PDT SAT AUG 27 2011
.DISCUSSION...A SLIGHT INCREASE TO LOW/MID LEVEL MOISTURE OVERNIGHT
HAS INCREASED INSTABILITY SLIGHTLY ACROSS THE REGION FOR
TODAY...RESULTING IN MORE WIDESPREAD COVERAGE OF CONVECTION THIS
AFTERNOON AND EVENING. ANY DEVELOPMENT SO FAR HAS REMAINED PINNED
TO HIGHER TERRAIN...BUT EXPECT VALLEY LOCATIONS TO BEGIN TO SEE SOME
ACTION AS OUTFLOW BOUNDARIES FROM INITIAL STORMS ACT AS A TRIGGER.
WITH THE EARLY ONSET OF STORMS TODAY...INCREASED CLOUD COVERAGE WILL
HOLD DOWN TEMPERATURES SOMEWHAT BUT WILL NOT MAKE ANY CHANGES TO THE
EXCESSIVE HEAT WARNING THAT IS CURRENTLY IN EFFECT THROUGH MONDAY.
MODELS SHOW GOOD CONTINUITY WITH PREVIOUS RUNS IN SHOWING MINIMAL
CHANGE TO THICKNESS VALUES OR 850/700MB TEMPERATURES...SO EVEN IF
CRITERIA IS NOT OFFICIALLY MET TODAY...SUNDAY AND MONDAY STILL LOOK
LIKELY AS THUNDERSTORM COVERAGE IS EXPECTED TO BE LESS THAN TODAY
AND CLOUDS WILL HAVE LESS OF AN IMPACT ON DAYTIME MAX TEMPERATURES.
SO FAR THERE HAS BEEN NO EVIDENCE OF ANY GULF SURGE INITIATION
RESULTING FROM THE THE MASSIVE THUNDERSTORM COMPLEX THAT DISSIPATED
OVER THE CENTRAL GULF OF CALIFORNIA LAST NIGHT...SO WILL LET THE
EXISTING FORECAST RIDE FOR THE MOST PART.
AN UPPER TROUGH WILL APPROACH THE WESTERN COAST OVER THE FIRST
HALF OF THE WEEK WHICH WILL RESULT IN INCREASINGLY DRY SOUTHWESTERLY
FLOW ALOFT AND AND DECREASED HEIGHTS ALOFT. BY TUESDAY WE WILL BE
DRY AND STABLE ENOUGH TO ELIMINATE ANY MENTION OF STORMS IN THE
FORECAST...AND DAYTIME MAX TEMPERATURES WILL HAVE DROPPED TO BELOW
EXCESSIVE HEAT WARNING CRITERIA. TEMPERATURES WILL CONTINUE A SHOW A
DOWNWARD TREND THROUGH THE REMAINDER OF THE WEEK AS THE TROUGH
SETTLES IN OVER THE PAC NW...WITH MAX TEMPERATURES FINALLY BACK TO
NEAR NORMAL BY THE END OF THE WEEK.
&&
.AVIATION...FOR MCCARRAN...PARTLY CLOUDY SKIES THE REST OF TONIGHT
WITH GENERALLY SOUTHERLY WINDS. A SLIGHT CHANCE OF THUNDERSTORMS
EXIST TOMORROW WITH WINDS MAINLY FROM THE SOUTH/SOUTHEAST...OUTSIDE
OF ANY INFLUENCE FROM SURROUNDING THUNDERSTORMS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED THUNDERSTORMS WILL BE POSSIBLE MOHAVE AND
SOUTH CENTRAL NEVADA THE REST OF TONIGHT. THESE STORMS MAY PRODUCE
LOCALLY GUSTY AND VARIABLE WINDS.
&&
.FIRE WEATHER...ISOLATED DRY LIGHTNING WILL BE POSSIBLE THROUGH THE
REST OF TONIGHT ESMERALDA AND CENTRAL/SOUTHERN NYE COUNTIES...AS
WELL AS PARTS OF LINCOLN COUNTY. ENOUGH MOISTURE SHOULD EXIST OVER
THE REMAINDER OF THE AREA TO KEEP STORMS MORE MOIST.
&&
.CLIMATE...
HERE ARE THE RECORD HIGH MAXIMUM TEMPERATURES TODAY THROUGH MONDAY
FOR THE MAIN CLIMATE SITES AROUND OUR AREA..
LOCATION TODAY SUNDAY MONDAY
8/27 8/28 8/29
-----------------------------------------------
LAS VEGAS 109/2001* 110/1944 110/1948
BISHOP 103/1950 103/2001 105/1950
DAGGETT 110/2001* 111/1998 110/2009
DEATH VALLEY 124/1924 123/1998 124/1998
NEEDLES 116/2005 116/2009 117/2005
KINGMAN 103/2009 107/2009 105/1915
* INDICATES A TIE.
AND THE RECORD HIGH MINIMUM TEMPERATURES FOR LAS VEGAS...
SAT 8/27...84/2005
SUN 8/28...83/2008
MON 8/29...85/2009
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT MONDAY FOR NVZ016-017-
020>022.
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST MONDAY FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT MONDAY FOR CAZ522>527.
&&
UPDATE...PIERCE
PREV DISCUSSION...KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 27, 6:01 AM MST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 601 AM PDT SAT AUG 27 2011 CAZ519>521-NVZ014-015-018-019-280715- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS- 601 AM PDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE REGION THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD WITH ANY THUNDERSTORM WILL BE THE POTENTIAL FOR LOCALIZED WIND GUSTS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE IN COVERAGE FROM WEST TO EAST SUNDAY AND MONDAY AS DRY SOUTHWEST FLOW SPREAD ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-280715- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 601 AM PDT SAT AUG 27 2011 /601 AM MST SAT AUG 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT THROUGH THIS EVENING AS NEAR RECORD TEMPERATURES PERSIST ACROSS THE MOJAVE DESERT. MOISTURE AND INSTABILITY WILL ONCE AGAIN RESULT IN THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREATS WITH STORMS WILL BE GUSTY WINDS OVER 40 MPH. LOCALLY HEAVY DOWNPOURS COULD POSSIBLY TRIGGER ISOLATED FLASH FLOODING OVER MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NEAR RECORD TEMPERATURES ARE EXPECTED TO PERSIST THROUGH MONDAY AND AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MONDAY EVENING. THUNDERSTORMS WILL REMAIN POSSIBLE OVER LINCOLN...CLARK AND MOHAVE COUNTIES SUNDAY THEN DRY SOUTHWEST FLOW WILL CONFINE THUNDERSTORMS MAINLY TO EASTERN LINCOLN AND MOHAVE COUNTIES MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:23 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Aug 27, 5:49 PM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Aug 27, 6:18 PM MST | Flash Flood Warning | VEF | Mohave | 96 min |
| Aug 27, 7:43 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Aug 27, 8:25 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 27, 5:20 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 40 min |
| Aug 27, 5:32 PM MST | Areal Flood Advisory | VEF | Inyo | 118 min |
| Aug 27, 5:40 PM MST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 27, 6:33 PM MST | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Aug 27, 6:57 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 48 min |
| Aug 28, 2:19 PM MST | Areal Flood Advisory | VEF | San Bernardino | 52 min |
| Aug 28, 2:37 PM MST | Flash Flood Warning | VEF | San Bernardino | 113 min |
| Aug 28, 2:47 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Aug 28, 4:28 PM MST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Excessive Heat Warnings in Nevada, 2011Excessive Heat Warnings in California, 2011Excessive Heat Warnings in Arizona, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.